MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); HEMOSTATIC AGENT, ABSORBABLE
Model Number 431963
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation findings: c22 ¿ photo investigation.Additional information was requested, and the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no patient impact.The following information was requested, but unavailable: what is the lot number? lot number was request: hcp advised that the is no lot number as the product is no in the original packaging.Photo investigation summary: this is an analysis for a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a surgicel fibrillar with foreign matter inside the package.Based on the photo review, no conclusion or root cause could be determined.Investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.One opened folder with one mesh that pertains to product code 431963 was returned for evaluation.Upon visual analysis of the sample, a hair was observed stocked in the mesh.It was not possible to determine the cause of the foreign matter in the sample received.Due to the conditions of the complaint device.In addition, the foil packet wasn¿t received.No conclusion could be reached as to what caused the report.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a thyroidectomy procedure on an unknown date and absorbable hemostat was used.Upon opening the sealed absorbable hemostat, they discovered a hair inside the enclosed paper packaging, and it appears to be within the mesh of the absorbable hemostat.The surgery was delayed by three minutes due to the reported event.There was no patient impact, and a new absorbable hemostat was obtained and used without issue.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16539724
Report Number2210968-2023-01680
Device Sequence Number7118793
Product Code LMG
UDI-Device Identifier10705031005372
UDI-Public10705031005372
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431963
Device Catalogue Number431963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown